Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 30, 2018, 10:22 PM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Jul 1, 2018, 4:52 AM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 10:22 PM CDT (03:22 UTC)
- In effect from
- Jul 1, 2018, 4:52 AM CDT
- Expired
- Jul 1, 2018, 7:18 PM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1). The gauge peaked at 18.45 ft at Jul 1, 2018, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
865
WGUS43 KEAX 010322
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1022 PM CDT Sat Jun 30 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-020321-
/O.NEW.KEAX.FL.W.0023.180701T1155Z-180702T1212Z/
/ESTK1.1.ER.180701T1155Z.180701T1200Z.180701T1212Z.NO/
1022 PM CDT Sat Jun 30 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Stranger Creek at Easton.
* from Sunday morning to Monday morning.
* At 9:30 PM Saturday the stage was 2.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 17.1 feet by Sunday morning. The river will fall below
flood stage by Sunday morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 2.3 Sat 09 PM 17.1 Sunday morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$3 follow-up statements
983
WGUS43 KEAX 010953
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
453 AM CDT Sun Jul 1 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-020953-
/O.EXT.KEAX.FL.W.0023.180701T0952Z-180703T0624Z/
/ESTK1.2.ER.180701T0755Z.180701T1800Z.180702T0624Z.NO/
453 AM CDT Sun Jul 1 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Stranger Creek at Easton.
* until late Monday night.
* At 4:30 AM Sunday the stage was 17.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.2 feet by this
afternoon. The river will fall below flood stage early Monday
morning.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 17.8 Sun 04 AM 18.2 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$944
WGUS83 KEAX 011523
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1023 AM CDT Sun Jul 1 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-MOC021-165-021523-
/O.EXT.KEAX.FL.W.0017.000000T0000Z-180705T1930Z/
/ATCK1.1.ER.180629T2041Z.180701T0945Z.180704T1930Z.NO/
1023 AM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at Atchison.
* until Thursday afternoon.
* At 9:00 AM Sunday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
evening. The river will fall below flood stage early Wednesday
afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 23.6 Sun 09 AM 23.7 this evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC095-107-177-021523-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-180705T1800Z/
/NAPM7.1.ER.180630T1912Z.180702T0600Z.180704T1800Z.UU/
1023 AM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at Napoleon.
* until Thursday afternoon.
* At 10:00 AM Sunday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by
early Monday morning. The river will fall below flood stage early
Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 18.0 Sun 10 AM 18.6 early Monday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-021523-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-180706T1500Z/
/WVYM7.1.ER.180630T2325Z.180702T1800Z.180705T1500Z.NO/
1023 AM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River at Waverly.
* until Friday morning.
* At 9:30 AM Sunday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by
early Monday afternoon. The river will fall below flood stage late
Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 20.5 Sun 09 AM 21.6 early Monday afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-021523-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-180707T0200Z/
/MIAM7.1.ER.000000T0000Z.180703T0000Z.180706T0200Z.NO/
1023 AM CDT Sun Jul 1 2018
The Flood Warning continues for
The Missouri River At Miami.
* until Friday evening.
* At 5:50 PM Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by
Monday evening. The river will fall below flood stage Thursday
before midnight.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 18.0 Sat 06 PM 19.9 Monday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
KSC005-103-021523-
/O.EXT.KEAX.FL.W.0023.000000T0000Z-180703T0056Z/
/ESTK1.2.ER.180701T0755Z.180701T1430Z.180702T0056Z.NO/
1023 AM CDT Sun Jul 1 2018
The Flood Warning continues for
The Stranger Creek at Easton.
* until Monday evening.
* At 9:30 AM Sunday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 18.4 Sun 09 AM 18.4 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$646
WGUS83 KEAX 020018
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
718 PM CDT Sun Jul 1 2018
...The Flood Warning is cancelled for the following rivers in
Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-020048-
/O.CAN.KEAX.FL.W.0023.000000T0000Z-180703T0056Z/
/ESTK1.2.ER.180701T0755Z.180701T1615Z.180701T2202Z.NO/
718 PM CDT Sun Jul 1 2018
The Flood Warning is cancelled for
The Stranger Creek at Easton.
* At 6:30 PM Sunday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 5:02 PM Sunday.
* Forecast...The river will continue to fall to 3.1 feet by Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 15.7 Sun 06 PM 10.4 early Monday morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 30, 7:06 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 30, 7:06 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 706 PM CDT Sat Jun 30 2018 .Discussion... Issued at 407 PM CDT SAT JUN 30 2018 A few thunderstorms are developing around the KC Metro this afternoon. These pop-up storms will continue through the afternoon. However, the main chance for severe weather will move into northwest Missouri and eastern Kansas this evening. Storms out ahead of a cold front will move into the area this evening into a very unstable environment with 3000-4000J/Kg of MUCAPE. However, shear will be weak. Regardless, a few storms capable of damaging winds and possibly large hail will be possible tonight into the early overnight hours. Storms will then weaken through the overnight as they sink slowly southeast through the remainder of the CWA. By Sunday afternoon the front should be just about through the CWA however, additional strong storms may be possible across the southeastern portion of the forecast area. Fortunately, the heat will be much more manageable Sunday with highs in the mid to upper 80s. High pressure will build into the area on Sunday night and persist over the area through Monday as upper level ridging begins to build back into the region from the eastern CONUS. High Monday will be in the upper 80s to lower 90s. By Wednesday, the upper ridge retrogrades back west to where the ridge axis is directly over the region. This ridge axis remains over the area through Friday keeping hot temperatures over the region from mid-week through the end of the week with highs in the low to mid 90s. By Friday night the upper level ridge retrogrades further to the west leave the local area on the lee side of the ridge. Shortwave rounding the ridge may move into the area providing the chance for a few rounds of storms Friday night through Saturday. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 706 PM CDT SAT JUN 30 2018 The terminals for the next 12 hours will be a bit messy. Currently have thunderstorms bubbling up near the terminals, with possibly two more rounds of activity possible overnight. The next round will likely be between 03z and 06z tonight, as a complex of storms heads northeast from Oklahoma, ahead of another round of storms that may develop with a frontal boundary that will be sagging into northwest Missouri early Sunday. Confidence is not high on these TAFs, so expect many updates as the storm evolution and timing get pinned down. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Cutter
Hazardous weather outlook, Jun 30, 4:33 AM CDT, 17 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 5:13 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018
KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.
This includes the following highways...
Interstate 29 between mile markers 5 and 17.
Interstate 435 between mile markers 17 and 39.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472
BlairLocal storm report, Jun 30, 8:14 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL DE SOTO 38.98N 94.96W
06/30/2018 E1.00 INCH JOHNSON KS PUBLIC
&&Local storm report, Jun 30, 8:39 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 NE LINWOOD 39.01N 95.02W
06/30/2018 LEAVENWORTH KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS AN 8 INCH TREE
LIMB DOWN ON KANSAS HIGHWAY 32.
&&Local storm report, Jun 30, 9:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 4 WSW BONNER SPRINGS 39.04N 94.95W
06/30/2018 LEAVENWORTH KS EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN OVER STILLWELL
ROAD.
&&Local storm report, Jun 30, 9:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 5 NNE POTTER 39.49N 95.10W
06/30/2018 ATCHISON KS LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTS WATER OVER SHERMAN
ROAD AT WALNUT CREEK.
&&Local storm report, Jun 30, 10:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN 1 NE LEWIS AND CLARK VI 39.56N 95.03W
06/30/2018 E4.25 INCH BUCHANAN MO PUBLIC
RELAYED FROM FACEBOOK, STORM TOTAL OF 4.25
INCHES OF RAINFALL ON MISSOURI SIDE OF RIVER
FROM ATCHISON, KS.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 59 min |
| Jun 30, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 67 min |
| Jun 30, 8:56 PM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| Jun 30, 9:09 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 4 hr |
| Jun 30, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| Jul 1, 12:48 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 6:38 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 12:34 PM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.